Home > Journals > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Past Issues > Gazzetta Medica Italiana - Archivio per le Scienze Mediche 2019 September;178(9) > Gazzetta Medica Italiana - Archivio per le Scienze Mediche 2019 September;178(9):715-20

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Publication history
Reprints
Permissions
Cite this article as

 

CASE REPORT   

Gazzetta Medica Italiana - Archivio per le Scienze Mediche 2019 September;178(9):715-20

DOI: 10.23736/S0393-3660.18.03919-0

Copyright © 2018 EDIZIONI MINERVA MEDICA

language: English

High doses of vasoactive drugs in treatment of refractory septic shock in elderly patient

Gordana CAVRIĆ 1 , Ingrid PRKAČIN 1, Khaled NASSABAIN 2, Maja VUČKOVIĆ 1, Dubravka BARTOLEK HAMP 3, 4, Kristina NJERŠ 5

1 Department of Internal Medicine, Merkur University Hospital, Zagreb, Croatia; 2 Department of Gynecology and Obstetrics, Hospital of Lauter, Wissembourg, France; 3 Department of Anesthesiology, Resuscitation and Intensive Care, General Hospital of Dubrovnik, Dubrovnik, Croatia; 4 Medical School, J.J. Strossmayer University, Osijek, Croatia; 5 Department of Anesthesiology, Resuscitation and Intensive Care, Dr Josip Benčević Hospital, Slavonski Brod, Croatia



We have shown the case of an 87-year-old man with a refractory septic shock, who was treated in the medical intensive care unit (MICU) with high doses of 4 vasculactive drugs. During the first phase of treatment, the patient overcomes the shock situation, but on the 14th day, when the intensive treatment measures were abandoned, he died. A new deterioration may have occurred due to the prevailing effect of the “immunosuppressive phase of sepsis,” potentiated by weak immunity in the elderly persons and by the immunosuppressive effect of catecholamines.


KEY WORDS: Vasodilator agents; Vasoconstrictor agents; Shock, septic; Aged

top of page